News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Effects of Medroxyprogesterone


 babyhopes22 - Thu Apr 09, 2009 10:01 am

After being on birth control for 10+ years, I recently stopped in an effort to get pregnant. After 3 months of not getting a period, my OBGYN gave me a 5 day dose of Medroxyprogesterone to "wake up my ovaries" as he put it. I did get a period 4 days after I was done with the prescription but it only lasted 1 day. Is this normal? My periods typically last 5-7 days. Secondly, will I begin to get normal periods now every 28 days or do I need to get a new prescription each month? My husband and I would like to start trying to conceive but we want my periods to get normal first.
 Debbie Miller, RN - Thu Apr 16, 2009 7:56 pm

User avatar Hello,
It would be impossible to say what you might expect since artificial hormones do change things.

However, it is not necessary to have a normal cycle in order to try to conceive. In the past doctors wanted you to have periods first for dating purposes. Nowadays, ultrasound dating is common and this removes that concern. I would go ahead and see what nature has in store for you. I'm sure your doctor can only do the same - wait and see if the single use truly did "wake up" the ovaries. You may need another round if no period starts and you haven't become pregnant, but only time will tell. If no period, and you have had sex, you may want to take a test just to see.

Your cycles may not be the same as they were before, but most likely you will resume some pattern of normal for you before too long. Be patient, as conception, even without hormonal manipulation often takes up to a year to achieve.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here